Exploring the presence of dental anomalies as a consequence of treatment of malignancy: A case report.J Oral Biol Craniofac Res. 2020 Apr-Jun; 10(2):135-137.JO
Simultaneous presentation of tuberculosis (TB) and lymphoma in a young child is indeed a very rare entity. Malignancy such as Hodgkin's disease (HD) most commonly causes suppression of the cell-mediated immunity, which makes the individual, especially children, more prone to tuberculous infection. One of the non-life threatening complications in these young cancer survivors is the associated dental anomalies. These can seriously impair the quality of life of teenagers and young adults. Higher incidence of caries, discoloration of teeth or even early loss of teeth requiring dental prosthesis, can be associated with the use of cytostatic drugs. These drugs can also disturb odontogenesis, resulting in the absence of tooth buds, microdontia, dilacerations or shortening of tooth roots. Some of the anticancer drugs, including busulfan, cyclophosphamide, doxorubicin etc. May particularly play a significant role in the development of dental anomalies. This paper is a short review and case report of an 11 year old child having oligodontia and secondary dental complications caused as a side effect of treatment of Hodgkin's lymphoma with Tuberculous Lymphadenitis.